|drug interractions-reyataz, Protonix, Nexium, Prilosec
Feb 25, 2004
I come to this site often because I get the best answers for the types of questions I have. My question concerns drug interractions. I accidenally came across an article which said not to take Reyataz with Protonix. Yet neither my doctor nor pharmacist told me anything about that. My first question is: Are they supposed to know that he 2 do not go together and are they responsible for telling me? More important, I was taing both for over 2 1/2 months but the article I read did not say what damage can happen if one takes both. So what damge could have happened in my system? I was taking 40mg Protonix and 300 mg Reyataz (2/150mg caps with Norvir)? Because my stomach was hurting so much and or so long, i interrupted my HIV meds and the stomach eased up a it. Could the Protonix/Reyataz mix have caused the severe stomach pains I'd been feeling for months? Also, last year I was taking Viread with interferon/ribavirin when i discovered that the mix could cause pancreatitis. Again, should my doc & pharmacist have known? Is there a computer program that tells them what not to mix? I think i need o get that pogram and would appreciate your telling me its name since my primary careproviders are not doing these things. I really, really need your feedback since they will only make excuses and tell me that nothing could have been hurt or damaged. Thanks.
Response from Dr. Conway
The issue here is perhaps more of a relative than absolute one. The concomitant use of a drug such as Protonix with Reyataz may reduce absorption of the Reyataz, and thus reduce its blood levels and efficacy. However, taking the Norvir significantly increases Reyataz blood levels, so the two effects may cancel each other out. The key here would be to watch what happens to your viral load in the first weeks of treatment.
So, if you need to take Protonix or something like it for your GI symptoms, and if Reyataz is the best drug for you, then this is a decision that must be made on an individual basis. Taking Norvir to boost Reyataz levels would be a good idea in this setting, along with thinking about other reasonable alternatives to Reyataz.
The combination of Reyataz and Protonix is NOT making your GI symptoms worse.
Very few things in life are absolute...
trizivir, ziagen = death
ziagen=death so why prescribe it?
- Are Fever Aches Sleepiness And No Appetite Symptoms Of Aids?
- Using Soap As A Lubricant With Condoms And Hiv Risk
- Can You Have Hiv And Aids At The Same Time?
- What To Do When Prescriptions Do Not Work For Bacterial Vaginosis?
- What Are The Odds Of Contracting Genital Herpes After Sleeping With Someone Who Has It But Not An Outbreak?
- Treatment Of Chlamydia How Long Before Symptoms Gone
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.